MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED FLEX SIZE 2/13 MM RIGHT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED FLEX SIZE 2/13 MM RIGHT
Catalog Number 02.12.0213FR
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received on (b)(4) 2017 and includes: revision surgery completed as planned on (b)(6) 2017: the surgeon removed the screw arthroscopically, all remaining components where fine.Short 15 minute operation.The surgeon was very happy with the outcome.The screw only will be available for further investigations.On 30 june 2017 the medical affairs performed a clinical evaluation and commented as follows: loose insert fixation screw 8 months after primary tka.The torque limiting screwdriver was not available at the time of first operation.A possible cause is insufficient tightening torque, but this cannot be demonstrated.No final conclusion can be drawn at this stage.Batch review performed on 19july 2017.Lot 143225: (b)(4) items manufactured and released on 18 september 2014.Expiration date: 2019-08-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Loose tibial insert screw floating in the knee joint.The surgeon planned to remove screw arthroscopically and assess insert viability, if necessary surgeon will open up and exchange the tibial insert.The surgeon commented that this insert screw was implanted prior to the introduction of the torque limiting screw driver and he feels that he tighten the tibial insert screw tighter now that he has this available.Issue detected during routine follow up x-ray by surgeon.At revision the surgeon removed the screw arthroscopically, all remaining components where fine.The surgeon was very happy with the outcome.
 
Additional Manufacturer Narrative
The insert screw was reported as available for investigation in the initial report, however the piece was never received by medacta international sa.The complaint has been closed without visual inspection of the item.In case of item return, a follow-up report will be sent to fda.On (b)(6) 2017 it was prepared a final report with the information already submitted in the initial report.On (b)(6) 2017 the report was sent to the initial reporter and the case was closed.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED FLEX SIZE 2/13 MM RIGHT
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6727740
Report Number3005180920-2017-00393
Device Sequence Number882221
Product Code JWH
UDI-Device Identifier07630030862557
UDI-Public07630030862557
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number02.12.0213FR
Device Lot Number143225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/20/2017
Supplement Date Received by Manufacturer06/20/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date10/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight85